Vol 60, No 5 (2009)
Case report
Published online: 2009-10-30

open access

Page views 2222
Article views/downloads 12532
Get Citation

Connect on Social Media

Connect on Social Media

Two cases of serious hepatic injury caused by antithyroid drugs

Marek Grzywa, Renata Orłowska-Florek, Anna Grzywa-Celińska
Endokrynol Pol 2009;60(5):396-400.

Abstract

We present two cases of severe hepatotoxicity caused by antithyroid drugs in women with Graves disease. The first medication in both cases was methimazole replaced by propylhiouracil due to intolerance. The main symptom was jaundice lasting about 2 months. As a first step in the treatment we terminated the antithyroid drug administration and introduced prednisone and ursodesoksycholic acid therapy. The termination of thyrotoxicosis by means of 131 I administration had also positive influence on the course of disease. In summary we emphasise the significance of prompt discontinuation of antithyroid drug once toxic symptoms appeared and avoid replacement one thyrostatic drug for another in fovour of radioiodine treatment.

Article available in PDF format

View PDF (Polish) Download PDF file